# SDR 2012FA0000684

- Difficulty date: September 13, 2012
- Submitted: October 9, 2012
- Operation: General aviation
- Aircraft: N4786Q
- Make and model: Cessna A185F
- Aircraft serial: 18503556
- Engine: Cont IO520*
- System (JASC): 3210 · Main Landing Gear
- Part: Bolt
- Part number: AN511
- Condition: Sheared
- Location: Actuator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFT HYDRAULIC ACTUATOR BOLT WAS FOUND TO BE SHEARED IN HALF AND DISPLACED FROM ITS DESIGNED LOCATION.  THE FAILURE OCCURRED DURING SKI ACTUATION WHILE AIRBORNE, FOLLOWING USE ON HARD/BREAKABLE CRUST SNOW SURFACES DURING PREVIOUS FLIGHTS.  FURTHER INSPECTION OF THE BOLT REVEALED SIGNS OF A STRESS CRACK AND DISTORTION PRIOR TO SHEARING.  RECOMMENDED REGULAR REMOVAL AND INSPECTION OF BOLT FOR FATIGUE AT REGULAR INTERVALS (100 HOUR/ANNUAL) OR MORE FREQUIENLY UNDER EXTREME USE CONDITIONS.
